MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-SX1
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf code a150208 captures the reportable event of stuck in tissue.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch sx endoscopic suture system was used during an endoscopic sleeve gastroplasty (esg) procedure performed on (b)(6) 2024.During the procedure, the needle driver arm malfunctioned.It had a needle attached to it, but after taking a bit of tissue, the part where the needle driver arm attaches to the needle was bent, not allowing him to remove the needle.The physician attempted to remove the device with graspers, however, was unable due to the angle required.Manually torquing and opening of the handle freed the tissue from the needle/needle driver with only minor bleeding which did not cause concern.The scope and device were then removed from the patient.Procedure was completed with another overstitch sx device.There were no patient complications reported as a result of this event.

Brand Name
OVERSTITCH SX ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20024063
Report Number3005099803-2024-04030
Device Sequence Number21019815
Product Code OCW
UDI-Device Identifier20811955020715
UDI-Public20811955020715
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-SX1
Device Lot Number2024020002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/22/2024
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown